On limit systems for some population models with cross-diffusion

Kousuke Kuto, Yoshio Yamada

Research output: Contribution to journalArticle

7 Citations (Scopus)


This paper deals with the following reaction-diffusion system (SP) σ Δ[(1 + αv)u] + u(a-u-cv) = 0, Δ[(1 + βu)v] + v(b-du-v) = 0, in a bounded domain of R N with homogeneous Neumann boundary conditions or Dirichlet boundary conditions. Our main purpose is to understand the structure of positive solutions of (SP) and know the effects of cross-diffusion coefficients α and β. For this purpose, our strategy is to study limiting behavior of positive solutions when α or β goes to ∞ and derive the corresponding limit systems. We will obtain a priori estimates of u and v independently of β (resp. α) with small α & 0 (resp. β ≥ 0) in case 1 ≤ N ≤ 3 under Neumann boundary conditions, while we will obtain a priori estimates of u and v independently of α and β in case 1 ≤ N ≤ 5 under Dirichlet boundary conditions. These a priori estimates allow us to investigate limiting behavior of positive solutions. When α = 0 and β → ∞, we can derive two limit systems for Neumann conditions and one limit system for Dirichlet conditions. We will also give some results on the structure of positive solutions for such limit systems.

Original languageEnglish
Pages (from-to)2745-2769
Number of pages25
JournalDiscrete and Continuous Dynamical Systems - Series B
Issue number8
Publication statusPublished - 2012 Nov
Externally publishedYes



  • A priori estimates
  • Bifurcation
  • Cross-diffusion
  • Limit system
  • Population model
  • Positive solution

ASJC Scopus subject areas

  • Discrete Mathematics and Combinatorics
  • Applied Mathematics

Cite this